Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 121, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 19, 2015, 11:59 AM EDT. It took effect at Sep 19, 2015, 5:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2015, 11:59 AM EDT (15:59 UTC)
- In effect from
- Sep 19, 2015, 5:00 PM EDT
- Expired
- Sep 19, 2015, 10:29 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
305 WHUS71 KBUF 191559 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1159 AM EDT SAT SEP 19 2015 SLZ022-024-200000- /O.EXB.KBUF.SC.Y.0121.150919T2100Z-150920T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1159 AM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-200000- /O.CON.KBUF.SC.Y.0121.150919T1800Z-150920T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1159 AM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...SOUTHWEST BECOMING NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-200000- /O.CON.KBUF.SC.Y.0121.150919T1800Z-150920T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1159 AM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...SOUTHWEST BECOMING NORTHWEST TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-200000- /O.CON.KBUF.SC.Y.0121.150919T1800Z-150920T1200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1159 AM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...SOUTHWEST BECOMING NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-200000- /O.CON.KBUF.SC.Y.0121.150919T2100Z-150920T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1159 AM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT SUNDAY... * WINDS...SOUTHWEST BECOMING NORTHWEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-200000- /O.CON.KBUF.SC.Y.0121.150920T0000Z-150920T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1159 AM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... * WINDS...SOUTHWEST BECOMING NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
787 WHUS71 KBUF 191915 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 315 PM EDT SAT SEP 19 2015 LEZ040-041-200315- /O.CON.KBUF.SC.Y.0121.000000T0000Z-150920T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 315 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-200315- /O.CON.KBUF.SC.Y.0121.000000T0000Z-150920T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 315 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-200315- /O.CON.KBUF.SC.Y.0121.000000T0000Z-150920T1200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 315 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-200315- /O.CON.KBUF.SC.Y.0121.150919T2100Z-150920T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 315 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-200315- /O.CON.KBUF.SC.Y.0121.150920T0000Z-150920T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 315 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-200300- /O.CON.KBUF.SC.Y.0121.150919T2100Z-150920T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 315 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
400 WHUS71 KBUF 200229 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1029 PM EDT SAT SEP 19 2015 SLZ022-024-200330- /O.CAN.KBUF.SC.Y.0121.000000T0000Z-150920T0300Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1029 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ020-200330- /O.CAN.KBUF.SC.Y.0121.000000T0000Z-150920T1200Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1029 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-201030- /O.CON.KBUF.SC.Y.0121.000000T0000Z-150920T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1029 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-201030- /O.CON.KBUF.SC.Y.0121.000000T0000Z-150920T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1029 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-201030- /O.CON.KBUF.SC.Y.0121.000000T0000Z-150920T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1029 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-201030- /O.CON.KBUF.SC.Y.0121.000000T0000Z-150920T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1029 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 9:46 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 19, 9:46 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
946 AM EDT SAT SEP 19 2015
.SYNOPSIS...
LOW PRESSURE WILL MOVE JUST NORTH OF THE REGION TODAY AND PRODUCE A
FEW PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS. A STRONG COLD
FRONT WILL CROSS THE AREA LATER THIS AFTERNOON AND EVENING WITH A
LINE OF GUSTY THUNDERSTORMS. BEHIND THIS FRONT DRIER BUT MUCH COOLER
AIR WILL ARRIVE FOR SUNDAY. DRY WEATHER WILL LAST THROUGH MUCH OF
NEXT WEEK WITH TEMPERATURES WARMING ABOVE AVERAGE ONCE AGAIN.
&&
.NEAR TERM /THROUGH TONIGHT/...
IR SATELLITE IMAGERY SHOWING MID/HIGH CLOUDS THICKENING FROM WEST TO
EAST THIS MORNING ACROSS THE AREA. REGIONAL RADAR IMAGERY SHOWS AN
AREA OF WEAKENING SHOWERS MOVING ACROSS WESTERN NY THIS MORNING WITH
THE STEADIEST RAIN ACROSS THE SOUTHERN TIER. AS THIS AREA MOVES
FURTHER AHEAD OF THE UPPER LEVEL TROUGH IT SHOULD CONTINUE TO
WEAKEN AS IT MOVES EAST INTO THE FINGER LAKES LATE THIS MORNING.
AFTER THIS...THERE WILL BE A SEVERAL HOUR BREAK AS THE WARM
SECTOR OF THE SYSTEM MOVES ACROSS THE LOWER LAKES. THE SURFACE LOW
WILL TRACK RAPIDLY FROM LAKE HURON TO SOUTHERN QUEBEC BY LATE
AFTERNOON...WITH A COLD FRONT SURGING EAST ACROSS THE AREA DURING
THE LATE AFTERNOON AND EARLY EVENING. THIS COLD FRONT WILL PROVIDE
THE FOCUS FOR THE SECOND...MORE POTENT ROUND OF SHOWERS AND
SCATTERED THUNDERSTORMS.
A SHARP MID LEVEL TROUGH WILL MOVE EAST ACROSS THE GREAT LAKES
AND PROVIDE LARGE SCALE ASCENT...WITH UPPER LEVEL DIVERGENCE
INCREASING IN THE RIGHT ENTRANCE REGION OF A 90+ KNOT UPPER LEVEL
JET. A BELT OF 40-50 KNOT FLOW IN THE 900-700MB LAYER JUST AHEAD
OF THE MID LEVEL TROUGH WILL AID IN MOISTURE TRANSPORT AND THE
SHARP SURFACE COLD FRONT WILL PROVIDE AMPLE CONVERGENCE. THIS IS
SUPPORTED BY A CONSENSUS OF HIGH RESOLUTION GUIDANCE...WHICH
BRINGS THIS FRONT ACROSS THE REGION BETWEEN 20Z AND 03Z. THIS
ACTIVITY WILL PROBABLY BE MOST WIDESPREAD EAST OF
ROCHESTER...WHERE THERE WILL BE GREATER OPPORTUNITY FOR HEATING
AND DESTABILIZATION AHEAD OF THE FRONT.
THE STRONG FORCING ALONG THE ADVANCING COLD FRONT WILL SUPPORT A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS...WHICH WILL ENTER
WESTERN NY BY MID AFTERNOON THEN RACE EASTWARD ACROSS THE AREA AT 40-
50 KNOTS FORWARD SPEED...REACHING THE NORTH COUNTRY AND CENTRAL NY
BY EARLY EVENING. INSTABILITY WILL BE LIMITED WITH MLCAPE OF 500-
800J/KG JUST AHEAD OF THE FRONT. DESPITE THE WEAK INSTABILITY...THE
STRONG SYNOPTIC SCALE FORCING WILL BE MORE THAN AMPLE TO SUPPORT A
LINE OF HEAVY SHOWERS AND A FEW THUNDERSTORMS ALONG THE FRONT. THE
MODERATE TO STRONG WIND FIELDS ALOFT AND FAST STORM MOTION WILL
SUPPORT GUSTY WINDS AT THE VERY LEAST ALONG THE FRONT...WITH SOME
POTENTIAL FOR DAMAGING WIND GUSTS AS WELL IF A STRONGER QLCS
DEVELOPS. THE SHERB PARAMETER...WHICH QUANTIFIES LOW CAPE/HIGH SHEAR
ENVIRONMENTS PEAKS NEAR 1 IN THE LATEST MODEL GUIDANCE...WHICH IS
THE BOTTOM THRESHOLD FOR A GREATER WIND DAMAGE POTENTIAL. WITH THE
ABOVE IN MIND WE WILL CONTINUE WITH GUSTY WINDS IN THE FORECAST AND
ALSO MENTION SOME POTENTIAL FOR DAMAGING WINDS IN THE HWO.
BESIDES THE WIND WITH THE COLD FRONT STORMS...IT WILL BECOME QUITE
WINDY TODAY IN GENERAL ESPECIALLY IN THE TYPICAL AREAS NORTHEAST OF
THE LAKES WHERE GUSTS MAY REACH 30-35 MPH. HIGHS WILL BE IN THE
UPPER 70S ACROSS WESTERN NY...WITH LOWER 80S FROM THE GENESEE VALLEY
INTO CENTRAL NY.
THE COLD FRONT WILL RACE EAST ACROSS THE EASTERN LAKE ONTARIO REGION
DURING THE EVENING. SHOWERS AND SCATTERED STORMS WILL END QUICKLY
FROM WEST TO EAST...WITH RAIN ENDING IN WESTERN NY BY EARLY EVENING
AND THE EASTERN LAKE ONTARIO REGION BY LATE EVENING. THERE MAY BE A
BRIEF WINDOW OF PARTIAL CLEARING JUST BEHIND THE FRONT AS STRONG
COLD ADVECTION SUPPORTS A PERIOD OF SUBSIDENCE. ONCE THE SUBSIDENCE
INVERSION BECOMES ESTABLISHED...NORTHWEST UPSLOPE FLOW AND LAKE
EFFECT CLOUDS WILL PROMOTE A PERIOD OF STRATOCUMULUS CLOUD COVER
OVERNIGHT. COLD ADVECTION WILL DROP TEMPS INTO THE UPPER 40S TO
LOWER 50S IN MOST AREAS BY EARLY SUNDAY MORNING...WITH MID 50S
ACROSS CENTRAL NY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SURFACE HIGH PRESSURE BUILDS OVER THE REGION ON SUNDAY BEHIND A
QUICK EXITING COLD FRONT. VERY DRY AIR BUILDING IN WITH THE HIGH
PRESSURE WILL ALLOW SKIES TO CLEAR FAIRLY QUICKLY ON SUNDAY... WITH
JUST SOME FAIR WEATHER CUMULUS REMAINING THROUGH THE AFTERNOON. THE
LOW CUMULUS DECK COULD BE ENHANCED SOMEWHAT BY THE LAKES IN THE COOL
AIRMASS... BUT ANY LAKE EFFECT SHOWERS ARE UNLIKELY DUE TO THE VERY
DRY AIRMASS. NORTHERLY WINDS WILL REMAIN STIFF IN THE MORNING... BUT
WILL RELAX INTO THE AFTERNOON AS THE CENTER OF THE HIGH PRESSURE
BUILDS CLOSER AND THE PRESSURE GRADIENT DIMINISHES. HIGHS WILL TOP
OUT IN THE LOW TO MID 60S AS THE COOL SHALLOW AIRMASS TAKES HOLD...
WITH 850 MB TEMPERATURES AROUND +6C... A GOOD 10C COOLER THAN
SATURDAY.
THE CENTER OF THE SURFACE HIGH WILL STALL OVER SOUTH CENTRAL NEW
YORK SUNDAY NIGHT RESULTING IN LIGHT WINDS... CLEAR SKIES... AND
OPTIMAL RADIATIONAL COOLING CONDITIONS. THIS WILL ALLOW FOR A CRISP
FALL FEELING NIGHT... WITH SOME INTERIOR VALLEYS IN THE SOUTHERN
TIER EVEN SEEING READINGS IN THE MID TO UPPER 30S. HAVE ADVERTISED A
CHANCE FOR SOME PATCHY FROST AND SOME PATCHY FOG IN THE SOUTHERN
TIER FOR SUNDAY NIGHT. ELSEWHERE LOWS REMAIN IN THE LOW TO MID 40S.
HIGH PRESSURE SLIDES OFF THE NORTHEAST COAST ON MONDAY... RESULTING
IN A LIGHT EASTERLY TO EAST-SOUTHEASTERLY FLOW ACROSS THE AREA.
850MB TEMPERATURES RECOVER SLOWLY TO AROUND +10/+12C WHICH WILL
ALLOW HIGH TEMPERATURES TO START MODERATING FOR THE BEGINNING OF THE
WORK WEEK... WITH HIGHS IN THE UPPER 60S. ANOTHER NIGHT OF CLEAR
SKIES WILL BRING A COOL BUT NOT AS CHILLY NIGHT WITH OVERNIGHT LOW
TEMPS IN THE MIDDLE 40S ACROSS THE SOUTHERN TIER AND TUG HILL AND
LOWER TO MID 50S FOR THE LAKE PLAINS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE WORK WEEK
BRINGING SEASONABLE TEMPERATURES AND NO REAL CHANCES FOR
PRECIPITATION. THIS EXTENDED PERIOD OF SEASONABLE TEMPERATURES AND
DRY WEATHER COULD CONTINUE RIGHT THROUGH NEXT WEEKEND AS FORECAST
MODELS ARE IN AGREEMENT OF A TROUGH DIGGING ALONG THE WEST COAST
WHICH KEEPS THE JET STREAM DISPLACED WELL NORTH OF THE EASTERN CONUS.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
MID/HIGH CLOUDS WILL INCREASE AND LOWER FROM WEST TO EAST THROUGH
THE MORNING. A FIRST BATCH OF SHOWERS PUSHING ACROSS WESTERN NY WILL
CONTINUE TO WEAKEN AS THEY MOVE EAST INTO THE FINGER LAKES LATER
THIS MORNING. ANOTHER AREA OF SHOWERS UPSTREAM SHOULD ALSO WEAKEN AS
THEY MOVE INTO WESTERN NY. CIGS/VSBY SHOULD REMAIN MAINLY VFR
THROUGH THE MORNING WITH THE EXCEPTION OF IN AND NEAR ANY HEAVIER
SHOWERS WHERE BRIEF MVFR/IFR IS POSSIBLE.
FOLLOWING THE INITIAL BATCH OF WARM FRONTAL SHOWERS...THERE WILL BE
A SEVERAL HOUR BREAK BEFORE THE SURFACE COLD FRONT ENTERS WESTERN NY
AROUND MID AFTERNOON. THE COLD FRONT WILL ALSO PRODUCE A FEW HOURS
OF SHOWERS AND A FEW SCATTERED THUNDERSTORMS SWEEPING RAPIDLY EAST
ACROSS THE AREA AND REACHING THE EASTERN LAKE ONTARIO REGION BY
EARLY EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS. EVEN
OUTSIDE OF THE SHOWERS WINDS WILL BECOME GUSTY TODAY ESPECIALLY
NORTHEAST OF BOTH LAKES WHERE GUSTS WILL REACH THE 25-30 KNOT RANGE.
AGAIN VFR WILL PREVAIL MOST OF THE TIME...BUT THE HEAVIER SHOWERS
WILL PRODUCE A BRIEF PERIOD OF MVFR/IFR CONDITIONS.
FOLLOWING THE COLD FRONT SHOWERS WILL QUICKLY END FROM WEST TO EAST
DURING THE EVENING. SKIES MAY BRIEFLY SCATTER OUT BEHIND THE COLD
FRONT...BUT BY LATE EVENING NORTHWEST UPSLOPE FLOW AND SOME LAKE
EFFECT CLOUD COVER SHOULD PROMOTE THE DEVELOPMENT OF MVFR CIGS.
OUTLOOK...
SUNDAY...MORNING MVFR CIGS BECOMING VFR.
MONDAY THROUGH WEDNESDAY...VFR.
&&
.MARINE...
LOW PRESSURE WILL MOVE FROM THE CENTRAL LAKES INTO SOUTHERN QUEBEC
BY LATE TODAY WITH A STRONG COLD FRONT CROSSING THE LOWER LAKES
DURING THE LATE AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS
ALONG THE COLD FRONT MAY PRODUCE LOCALLY GUSTY WINDS. SSW WINDS WILL
INCREASE TODAY AHEAD OF THE COLD FRONT AND PRODUCE SMALL CRAFT
ADVISORY CONDITIONS ON LAKE ERIE AND THE WEST END OF LAKE ONTARIO.
WINDS WILL BECOME WEST IMMEDIATELY BEHIND THE FRONT THIS EVENING
WITH A PERIOD OF 25-30 KNOTS ON LAKE ONTARIO AND AROUND 20 KNOTS ON
LAKE ERIE. THIS WILL PRODUCE HIGHER END SMALL CRAFT ADVISORY
CONDITIONS ON BOTH LAKES. LATER TONIGHT WINDS BECOME NORTHERLY AND
THEN DIMINISH SUNDAY AS HIGH PRESSURE BEGINS TO BUILD INTO THE LOWER
LAKES.
HIGH PRESSURE WILL THEN PROVIDE WEAKER WINDS AND LESS WAVE
ACTION THROUGH THE FIRST HALF OF NEXT WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY FOR LEZ020-040-041.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 11
AM EDT SUNDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY FOR LOZ042.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY FOR LOZ045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Sep 19, 3:59 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 359 AM EDT SAT SEP 19 2015 NYZ001>008-010>014-019>021-085-200800- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 359 AM EDT SAT SEP 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE WITH A QUICK-MOVING LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO CROSS THE REGION THIS AFTERNOON. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON... AND HAVE A PLAN FOR WHERE TO SEEK SHELTER SHOULD THREATENING STORMS APPROACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 359 AM EDT SAT SEP 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE WITH A QUICK-MOVING LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO CROSS THE REGION THIS AFTERNOON. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON... AND HAVE A PLAN FOR WHERE TO SEEK SHELTER SHOULD THREATENING STORMS APPROACH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF CHURCH
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.